Talk

Advanced search

Would you like to be a member of our research panel? Join here - there's (nearly) always a great incentive offered for your views.

Anyone tried sertraline? Feeling awful after 3 weeks

(6 Posts)
N1982 Tue 16-Dec-14 15:08:05

I am on 150 mg now and just suffering so badly with anxiety. Don't know whether to continue or go back to citalopram

Skinnylegs33 Tue 16-Dec-14 17:37:52

I've been on it for 10 years. Came off it a couple of years before ttc.
If I was given the choice I'd go for sertraline rather than citalopram, I remember researching both and sertraline is "gentler" if I can really put it that way.
150 mg is I believe a high dose.
Is this what you've been started on? I started on 50 for a few days, then went up to 75, 100 and so on. As soon as I felt stable I tried to lower it gradually again.
For me, antidepressants are absolutely evil. But helped when I was at my lowest and couldn't see a way out. It took me almost 2 yrs to come off it. That was a trip I hope Id never have to take again.
You don't have to be on 150 if you find that you are ok with 100. See what works for you, take it slow and raise it gradually if you re still not alright.
My advice is, as soon as you feel "balanced" enough bin them!
If you have any q ask away, I've been on them longer than anyone I've ever heard of.
And yes, it's normal to feel bad for the first few weeks.
Good luck, it does get better, I promise.

N1982 Tue 16-Dec-14 17:44:02

Thanks so much. Was 50 first week 100 next and 150 next. From what I've read this is quite high but I am suffering from debilitating ocd thoughts. I pray you are right and things will settle soon. I'll post back

Skinnylegs33 Tue 16-Dec-14 18:00:03

No problem, you will get better! I hope it will be very soon smile
I am not a doctor, but if I were you I'd go back to 100 and "float" on that for a few weeks, not just a week.
If say in jan you can't see any improvement move to 125 for a couple of weeks and then 150.
They are chemicals and a small amount can cause a serious imbalance or balance. Why take more than you need.
cake

Peaceloveandbiscuits Tue 16-Dec-14 18:39:43

3 weeks isn't long enough for it to start making a difference yet. Hold on and look after yourself.

coastergirl Thu 18-Dec-14 17:00:34

I haven't taken Sertraline but have taken another medication of the same type. The first few weeks I felt awful, but give it chance. Slowly the feeling rubbish starts to fade and you start to feel the benefits. It does take time though.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now